Alert archive / North Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Jul 9, 2012, 10:49 PM EDT for Harnett County, North Carolina. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2012, 10:49 PM EDT (02:49 UTC)
- Expired
- Jul 9, 2012, 11:45 PM EDT
- In force
- 56 min
- Issued by
- NWS Raleigh, NC
County Harnett County, NC
The radar
The Raleigh/Durham radar (KRAX), 36 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 2.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1599 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1246 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
596
WWUS82 KRAH 100249
SPSRAH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1049 PM EDT MON JUL 9 2012
NCZ040-041-076-077-100345-
CHATHAM-HARNETT-LEE-WAKE-
1049 PM EDT MON JUL 9 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS SECTIONS OF
HARNETT...WAKE...LEE AND CHATHAM COUNTIES THROUGH 1145 PM EDT...
AT 1048 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BROADWAY...OR ABOUT 8 MILES SOUTHEAST OF SANFORD...MOVING EAST AT 15
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SEMINOLE...DUNCAN...
ANGIER.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
STAY AWAY FROM THE WINDOWS. MANY LIGHTNING STRIKES WILL OCCUR WELL
AHEAD OF THE HEAVY RAIN AND GUSTY WINDS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3549 7914 3573 7878 3553 7869 3552 7871
3552 7869 3550 7867 3535 7861 3532 7906
TIME...MOT...LOC 0248Z 248DEG 15KT 3542 7905
$$
WSSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jul 9, 10:05 PM EDT, 44 minutes earlier.
Area forecast discussion, Jul 9, 10:05 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1005 PM EDT MON JUL 9 2012 .SYNOPSIS... A COLD FRONT SLOWLY MOVES SOUTH INTO NORTH CAROLINA...AND THEN STALLS AND LINGERS OVER THE REGION FOR MUCH OF THE WEEK. EXPECT SCATTERED TO NUMEROUS SHOWERS AND STORMS EACH DAY...WITH THE POTENTIAL FOR LOCALLY HEAVY RAIN. TEMPERATURES WILL BE NOTICEABLY COOLER COMPARED TO RECENT HIGHS WELL INTO THE 90S AND ABOVE 100 DEGREES. && .NEAR TERM /THROUGH TUESDAY/... AS OF 1005 PM MONDAY... THE LATEST SURFACE ANALYSIS SHOWED THE SURFACE COLD FRONT APPROACHING THE VIRGINIA BORDER...WITH THE REST OF CENTRAL NORTH CAROLINA IN AN AIR MASS DOMINATED BY OUTFLOW BOUNDARIES AS A RESULT OF EARLIER AND SOME ONGOING DEEP CONVECTION. AS THE OUTFLOW BOUNDARIES HAVE COLLIDED AND MOVED IN DIFFERENT DIRECTIONS...THE OVERALL INSTABILITY HAS WANED...WITH THE SPC MESOANALYSIS SHOWING THE HIGH DCAPE VALUES ESSENTIALLY HAVING EXITED CENTRAL NORTH CAROLINA. HEAVY RAIN WAS THE PRIMARY LATE EVENING THREAT...IN PARTICULAR WITH ONGOING URBAN FLASH FLOODING AROUND GREENSBORO. DURING THE OVERNIGHT HOURS...OVERALL INSTABILITY SHOULD CONTINUE TO DIMINISH...BUT MODEST MID-LEVEL SHORTWAVES MOVING THROUGH THE REGION...IN VICINITY OF THE SURFACE BOUNDARY AS WELL AS THE 850MB FRONT WHICH SHOULD ALSO SETTLE SOUTH TO NEAR THE VIRGINIA BORDER BY MORNING...WILL PROVIDE POTENTIAL FOR SCATTERED LATE NIGHT SHOWERS AND ISOLATED THUNDERSTORMS. THE REGIONAL RADAR IMAGERY SHOWS THESE CONTINUE TO DEVELOP IN VICINITY OF THE VIRGINIA BORDER...MOVING EAST. IN FACT...THE LATEST RAP FORECAST APPEARS TO INDICATE THE ONGOING DEEP CONVECTION OVER THE WESTERN PIEDMONT TO CONTINUE TO MOVE EAST...LIKELY ALONG OUTFLOW WITH FURTHER CELLS EXPECTED AS OUTFLOW MOVES SOUTH...AND THE BETTER POTENTIAL FOR OVERNIGHT DEVELOPMENT NEAR THE 850MB FRONT. WHERE RAIN HAS FALLEN...OVERNIGHT TEMPERATURES SHOULD NOT FALL MUCH MORE IN THE MOIST AIR MASS WITH DEW POINTS NEAR OR SLIGHTLY ABOVE 70...BUT HAVE LOWERED MINS ON AVERAGE A COUPLE OF DEGREES BASED ON THE LATEST TRENDS. -DJF LIKELY POPS WILL RETURN BY LATE TUESDAY MORNING...THOUGH HIGHER NEAR AND SOUTH OF THE TROUGH. THE SEVERE THREAT SHOULD BE MUCH REDUCED FOR TUESDAY WITH MORE CLOUDS...LOWER TEMPERATURES...AND MUCH LOWER CAPE. AFTERNOON HIGH TEMPERATURES UNDER MOSTLY CLOUDY TO CLOUDY SKIES WILL STRUGGLE TO REACH 85 TO 90 DEGREES. -RAH && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... AS OF 305 PM MONDAY... DIFFERENCES BETWEEN THE NAM AND THE GFS EXIST DURING THIS PERIOD... PRIMARILY IN TERMS OF HOW FAR SOUTH THE SURFACE AND 850MB FRONTS ARE ABLE TO PROGRESS. THE NAM IS FARTHER SOUTH...WITH THE 850MB FRONT GETTING AT LEAST AS FAR SOUTH AS THE SOUTH CAROLINA BORDER...AND DRIER AIR BEING ABLE TO FILTER INTO AT LEAST THE NORTHEAST PIEDMONT AND ESPECIALLY THE NORTHERN COASTAL PLAIN OVER TIME. ON THE OTHER HAND...THE GFS KEEPS THE 850MB FRONT BASICALLY ONLY AS FAR SOUTH AS ABOUT U.S. 64...WITH A MUCH MORE MOIST AIR MASS OVER MUCH OF CENTRAL NORTH CAROLINA. THE FRONT HAS MADE ONLY SLOW PROGRESS SO FAR...AND FOR THIS FORECAST WILL LEAN TOWARD THE SLOWER GFS DUE TO THE LATEST TRENDS AND SEASONAL EXPECTATIONS. THROUGHOUT THIS PERIOD...FOLLOWING THE GFS...THE 850MB FRONT IS FAIRLY STATIONARY OVER AREAS ALONG AND NORTH OF U.S. 64...WITH WEAK 850MB WAVES MOVING EAST-NORTHEAST ALONG THE BOUNDARY. GFS BUFR SOUNDINGS ARE MOIST...WITH GENERALLY SLENDER CAPE...AND LIFT WILL BE AIDED BY CENTRAL NORTH CAROLINA BEING ON THE FAR SOUTHERN PERIPHERY OF THE RIGHT ENTRANCE REGION OF A 70KT 250MB JET...AND MODEST SHORTWAVES MOVING THROUGH IN THE FLOW ALOFT NOTED PARTICULARLY ON THE 1.5PVU SURFACE. DOWNDRAFT CAPE IS FAIRLY LOW... NOT MUCH MORE THAN 100 OR 200J/KG AS FORECAST BY THE GFS...BUT -10C TO -30C CAPE AT TIMES REACHES AS HIGH AS 500J/KG OR SO. WHILE ISOLATED STRONG OR SEVERE THUNDERSTORMS ARE POSSIBLE...THE PRIMARY FORECAST CONCERN SHOULD BE LOCALLY HEAVY RAINFALL AND LIGHTNING. EVEN TAKING A BLEND OF THE GFS PRECIPITABLE WATER OVER TWO INCHES... AND THE NAM FORECAST MUCH LOWER...AROUND 1.5 INCHES OR 1.75 INCHES... AN AVERAGE PRECIPITABLE WATER BETWEEN 1.75 AND TWO INCHES WOULD BE SUFFICIENT FOR LOCALLY HEAVY RAIN. DURING THE PERIOD...FORECAST THE HIGHEST CHANCES FOR RAIN ALONG THE 850MB FRONT...STILL LIKELY OVER THE SANDHILLS AND SOUTHERN COASTAL PLAIN...BUT WITH LESSER RAW PROBABILITIES COMPARED TO FARTHER NORTH. THE HIGHEST 850MB THETA-E VALUES AS FORECAST BY THE GFS ARE ALSO ALONG THE 850MB BOUNDARY...STILL RELATIVELY HIGH FARTHER SOUTH...BUT HIGHEST APPROACHING THE VIRGINIA BORDER. TOTAL RAINFALL AMOUNTS FROM TUESDAY NIGHT THROUGH THURSDAY COULD APPROACH OR SLIGHTLY EXCEED A COUPLE OF INCHES ALONG THE 850MB BOUNDARY...WITH LOCALLY HIGHER AMOUNTS DEPENDING ON MESOSCALE INFLUENCES. IN TERMS OF TEMPERATURES...BASED ON EXPECTED CLOUDS IN THE FRONTAL ZONE... TENDED TO FORECAST MINIMUM VALUES NEAR THE HIGHEST GUIDANCE...AND MAXIMUM VALUES NEARER THE COOLER GUIDANCE. BIAS-CORRECTED INFORMATION FROM GUIDANCE HAD A GOOD APPROACH IT SEEMS AND LEANED TOWARD THAT GUIDANCE FOR BOTH HIGHS AND LOWS. && .LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/... AS OF 305 PM MONDAY... DURING THIS PERIOD...CONSENSUS OF THE LONG-TERM GUIDANCE SUGGESTS UPPER RIDGING WILL GRADUALLY BUILD WEST FROM THE ATLANTIC ACROSS THE CAROLINAS. LOWER HEIGHTS...AND DECENT MOISTURE AND INSTABILITY... TRANSITION TO AN AIR MASS WITH GREATER HEIGHTS AND DIMINISHING MOISTURE IN THE ENTIRE ATMOSPHERIC COLUMN. COARSE MODEL SOUNDINGS OVER TIME SUGGEST DRIER CONDITIONS PARTICULARLY IN THE MID AND UPPER LEVELS FROM THE WEEKEND THROUGH EARLY NEXT WEEK...ALONG WITH A MODEST REDUCTION IN 850MB THETA-E ESPECIALLY OVER MUCH OF THE PIEDMONT AND COASTAL PLAIN. IN ADDITION...DAY TO DAY...OVERALL 0-6KM SHEAR DIMINISHES TO CURRENTLY FORECAST VALUES IN SINGLE DIGITS KNOTS BY LATE SUNDAY INTO MONDAY...MAKING STORM ORGANIZATION INCREASINGLY DIFFICULT OVER TIME. THE PREVIOUS FORECAST SUGGESTED THE HIGHEST CHANCES FOR SHOWERS AND THUNDERSTORMS EARLY IN THIS LONG-TERM PERIOD...WITH GRADUALLY LOWERING CHANCES OVER TIME. THIS FORECAST CONTINUES THAT TREND... WITH THE HIGHER CHANCES DEFINITELY THURSDAY NIGHT INTO FRIDAY... WHEN HEIGHTS ALOFT ARE LOWEST...MOISTURE APPEARS GREATEST...AND LIFT IS BEST WITH THE REMNANT FRONT OVERHEAD. FOR SATURDAY THROUGH MONDAY...AND PARTICULARLY SUNDAY THROUGH MONDAY...FOR THIS FORECAST TRENDED LOWER WITH THE CHANCES FOR SHOWERS AND THUNDERSTORMS...AND IF THE ECMWF VERIFIES IT WILL BE DIFFICULT TO GET MUCH DEEP CONVECTION AT ALL GIVEN THE STABILITY AND MID-LEVEL DRY AIR THAT MODEL FORECASTS. GFSX MOS GUIDANCE...HOWEVER...IS ABOVE CLIMATOLOGY EACH DAY IN TERMS OF CHANCES OF PRECIPITATION...AND AS A RESULT AM RELUCTANT TO MAKE A STARK CHANGE FROM SOLID CHANCES OF PRECIPITATION TO DRY CONDITIONS. OVERALL...FROM THE END OF THE WEEK THROUGH THE WEEKEND...IT IS CURRENTLY EXPECTED THAT THE CHANCES FOR SHOWERS AND THUNDERSTORMS WILL DIMINISH DAY TO DAY...AND EACH DAY THE RELATIVELY HIGHER CHANCES COMPARED TO THE REST OF CENTRAL NORTH CAROLINA WILL LIE OVER THE WESTERN PIEDMONT AS THE HIGH ALOFT BUILDS IN FROM THE EAST AND OVERALL MOISTURE TENDS TO BE HIGHER WEST. AS THE HIGH BUILDS ALOFT...AND THE POTENTIAL FOR MORE HOURS OF SUN INCREASES...TEMPERATURES SHOULD GRADUALLY START TO WARM. BY SUNDAY... 1000-850MB THICKNESSES...ALONG WITH GUIDANCE TEMPERATURES...FORECAST HIGHS THROUGHOUT MUCH OF CENTRAL NORTH CAROLINA BACK AT LEAST INTO THE LOWER 90S...AND MID 90S COULD RETURN TO SEVERAL LOCATIONS IN THE PIEDMONT FOR MONDAY. BY MONDAY...MAXIMUM APPARENT TEMPERATURES COULD RISE BACK TO NEAR 100 PARTICULARLY IN AND AROUND U.S. 1 AND INTERSTATE 95. EARLIER...80S SHOULD BE THE RULE FOR FRIDAY AND SATURDAY...WITH A FEW LOCATIONS APPROACHING 90 SATURDAY MAINLY OVER THE SANDHILLS...UNDER MORE CLOUDS AND A BETTER THREAT OF PRECIPITATION. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... AS OF 755 PM MONDAY... 24 HOUR TAF PERIOD: A FRONTAL SYSTEM CONTINUES TO SAG SOUTHWARD INTO THE CWA FROM SOUTHERN VA. FORECAST CONFIDENCE IS LOW REGARDING THE EXACT PLACEMENT OF THE FRONT AND THE TIMING OF CONVECTION ASSOCIATED WITH THE FRONT ON TUESDAY. ADVERSE AVIATION CONDITIONS ARE EXPECTED THROUGHOUT THE TAF PERIOD. SHOWER AND THUNDERSTORM ACTIVITY THIS EVENING WILL WANE OVERNIGHT BUT GIVE WAY TO FOG AND LOW STRATUS AT MOST SITES AFTER 9Z TUESDAY. FOG AND LOW STRATUS MIGHT BE MORE LIMITED IN THE TRIAD AT STATIONS KINT AND KGSO. WILL COVER WITH A TEMPO GROUP AT KINT AND KGSO AND WILL PREVAIL AT ALL OTHER SITES. LOW CEILINGS AND VISIBILITIES WILL BE POSSIBLE THROUGH SUNRISE. WITH THE FRONT ANCHORED OVERHEAD...EXPECT SHOWER AND THUNDERSTORM ACTIVITY TO INCREASE THROUGHOUT THE DAY ON TUESDAY. FOR NOW WILL COVER WITH A PROB30 GROUP STARTING AT 18Z AT ALL STATIONS. OUTSIDE OF CONVECTION...WINDS WILL BE LIGHT AND VARIABLE AT MOST LOCATIONS. CEILINGS WILL FLUCTUATE BASED ON THE PROXIMITY OF SHOWERS AND STORMS. IN THUNDERSTORMS EXPECT VISIBILITIES OF 3-5 MILES OR LESS AND WIND GUSTS OF 20-30 KNOTS...HIGHER IN SEVERE STORMS. LOOKING AHEAD: THE FRONT WILL STALL OVER THE AREA THROUGH THE WEEK...CONTINUING THE UNSETTLED WEATHER PATTERN OVER CENTRAL NORTH CAROLINA. EXPECT SHOWER AND THUNDERSTORM ACTIVITY EVERY DAY WITH CHANCES FOR FOG AND LOW STRATUS DURING THE OVERNIGHT HOURS. PERIODS OF SUB-VFR CONDITIONS ARE LIKELY EVERY DAY THIS WEEK AND INTO THE WEEKEND AT ALL SITES. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DJF NEAR TERM...DJF/RAH SHORT TERM...DJF LONG TERM...DJF AVIATION...ELLIS
Hazardous weather outlook, Jul 9, 9:50 PM EDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 950 PM EDT MON JUL 9 2012 NCZ007>011-021>028-038>043-073>078-083>086-088-089-110200- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 950 PM EDT MON JUL 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. STRONG THUNDERSTORMS ARE POSSIBLE...WITH THE MAIN THREATS BEING WIND GUSTS TO 50 MPH...AND HEAVY RAINFALL RESULTING IN PONDING OF WATER ON ROADS...AND FLOODING OF URBAN AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LOCALLY HEAVY RAIN AND STREET FLOODING ARE POSSIBLE TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. YOUR REPORTS ARE APPRECIATED. DJF
In the hours before
Local storm report, Jul 9, 9:07 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
907 PM EDT MON JUL 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM FLASH FLOOD GREENSBORO 36.08N 79.83W
07/09/2012 GUILFORD NC EMERGENCY MNGR
MULTIPLE ROAD CLOSURES AND SIGNIFICANT URBAN FLOODING
IN THE CITY OF GREENSBORO
&&
EVENT NUMBER RAH1200606
ELLISLocal storm report, Jul 9, 9:47 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
947 PM EDT MON JUL 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD 3 SSW GREENSBORO 36.04N 79.84W
07/09/2012 GUILFORD NC EMERGENCY MNGR
20-30 CARS FLOODED ON I-40 BETWEEN HIGH POINT ROAD AND
WENDOVER ROAD IN GREENSBORO
&&
EVENT NUMBER RAH1200607
ELLISLocal storm report, Jul 9, 9:50 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
950 PM EDT MON JUL 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD 3 WSW GREENSBORO 36.06N 79.88W
07/09/2012 GUILFORD NC EMERGENCY MNGR
FLOODING ON WENDOVER AVENUE AND SOME APARTMENTS TAKING
ON WATER
&&
EVENT NUMBER RAH1200608
ELLISLocal storm report, Jul 9, 9:57 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
957 PM EDT MON JUL 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 2 W ROCKINGHAM 34.94N 79.79W
07/09/2012 RICHMOND NC COUNTY OFFICIAL
POWERLINES DOWN ON YATES HILL ROAD
&&
EVENT NUMBER RAH1200609
WSSLocal storm report, Jul 9, 10:06 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1006 PM EDT MON JUL 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM TSTM WND DMG 2 NW BADIN 35.43N 80.14W
07/09/2012 STANLY NC LAW ENFORCEMENT
TREE DOWN ON POWERLINES CAUSING POWER OUTAGES IN NEW
LONDON AND BADIN. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER RAH1200610
WSSSpecial weather statement, Jul 9, 10:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1049 PM EDT MON JUL 9 2012
NCZ040-041-076-077-100345-
CHATHAM-HARNETT-LEE-WAKE-
1049 PM EDT MON JUL 9 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS SECTIONS OF
HARNETT...WAKE...LEE AND CHATHAM COUNTIES THROUGH 1145 PM EDT...
AT 1048 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BROADWAY...OR ABOUT 8 MILES SOUTHEAST OF SANFORD...MOVING EAST AT 15
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SEMINOLE...DUNCAN...
ANGIER.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
STAY AWAY FROM THE WINDOWS. MANY LIGHTNING STRIKES WILL OCCUR WELL
AHEAD OF THE HEAVY RAIN AND GUSTY WINDS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3549 7914 3573 7878 3553 7869 3552 7871
3552 7869 3550 7867 3535 7861 3532 7906
TIME...MOT...LOC 0248Z 248DEG 15KT 3542 7905
WSSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:08 PM EDT | Special Weather Statement | RAH | Alamance, Davidson, Durham, Guilford, Orange, Vance and 1 more | 52 min |
| Jul 9, 8:15 PM EDT | Areal Flood Advisory | RAH | Franklin, Halifax, Nash, Warren | 2 hr |
| Jul 9, 8:46 PM EDT | Special Weather Statement | RAH | Edgecombe, Franklin, Halifax, Nash, Wilson | 59 min |
| Jul 9, 8:57 PM EDT | Special Weather Statement | RAH | Alamance, Chatham, Davidson, Durham, Guilford, Lee and 3 more | 93 min |
| Jul 9, 9:28 PM EDT | Areal Flood Advisory | RAH | Chatham, Randolph | 75 min |
| Jul 9, 10:42 PM EDT | Flash Flood Warning | RAH | Guilford | 2 hr |
| Jul 10, 12:58 PM EDT | Special Weather Statement | RAH | Alamance, Durham, Franklin, Orange | 47 min |
| Jul 10, 2:24 PM EDT | Special Weather Statement | RAH | Davidson | 66 min |
| Jul 10, 2:44 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Nash, Wilson | 2 hr |
| Jul 10, 3:29 PM EDT | Special Weather Statement | RAH | Davidson | 61 min |
| Jul 10, 4:11 PM EDT | Special Weather Statement | RAH | Montgomery, Randolph | 64 min |
| Jul 10, 4:17 PM EDT | Areal Flood Advisory | RAH | Davidson | 2 hr |
| Jul 10, 5:09 PM EDT | Special Weather Statement | RAH | Montgomery, Moore | 66 min |
| Jul 10, 5:14 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore, Richmond | 46 min |
| Jul 10, 5:22 PM EDT | Special Weather Statement | RAH | Anson | 53 min |
| Jul 10, 5:50 PM EDT | Areal Flood Advisory | RAH | Anson, Montgomery, Moore, Richmond, Stanly | 100 min |
| Jul 10, 6:10 PM EDT | Special Weather Statement | RAH | Cumberland | 65 min |
| Jul 10, 6:17 PM EDT | Special Weather Statement | RAH | Hoke, Moore | 58 min |
| Jul 10, 6:26 PM EDT | Special Weather Statement | RAH | Scotland | 64 min |
| Jul 10, 6:35 PM EDT | Areal Flood Advisory | RAH | Cumberland, Hoke, Sampson, Scotland | 3 hr |
| Jul 10, 6:45 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Scotland | 45 min |
| Jul 10, 7:10 PM EDT | Special Weather Statement | RAH | Anson | 50 min |
| Jul 10, 7:13 PM EDT | Flash Flood Warning | RAH | Cumberland | 3 hr |
| Jul 10, 7:31 PM EDT | Special Weather Statement | RAH | Cumberland | 59 min |
Nearby
Special Weather Statements in North Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.